Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Wearing compression stockings for veinous insufficiency. Noticed swelling. Should I be concerned?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1256 Questions
I have been wearing compression stockings for my veinous insufficiency, but today after a long road trip there is some swelling anyway. There are also a few small bruise spots on my legs. I am a day or two away from my period. Should i be concerned?
Posted Thu, 7 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 7 hours later
Brief Answer:
Please see details.

Detailed Answer:
Dear Sir/ madam
1. Some degree of swelling may occur in normal individuals after prolonged journey and presence of compression stocking may at times be associated with small bruises points of excessive compression, however since you have venous insufficiency an examination to rule out venous thrombosis is warranted. This is especially true if you have associated calf or thigh pain, painful movement of lower limb, history of venous thrombosis in past or other predispositions to venous thrombosis like obesity, heart failure, diabetes, high blood pressure, smoking etc.
2. Please feel free to raise further query but do not forget to add your profile including age, gender, all medical disorders & current medication.
Waiting for your mail.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor